Lambton Public Health (LPH) has issued a public health advisory following reports of ten suspected opioid overdoses/toxicity over a five-day period beginning June 29.
“This is higher than average compared to recent monitoring data,” the health unit stated in a news release.
LPH urgently recommends caution when using opioids or if using drugs not prescribed to you:
- Don’t mix with alcohol or other drugs
- Don’t use alone
- Know the signs of an opioid overdose
- Carry a Naloxone kit
Signs of an opioid overdose/toxicity include:
- Difficulty walking, talking, or staying awake,
- Blue or grey lips or nails
- Very small pupils
- Cold and clammy skin
- Dizziness and confusion
- Extreme drowsiness
- Choking, gurgling, or snoring sounds
- Slow, weak, or no breathing
- Inability to wake up, even when shaken or shouted at.
Free Naloxone kits are available from Lambton Public Health, local pharmacies, and several partner agencies including Community Health Centres.
In the event of a suspected opioid overdose/toxicity please:
- Call 911 and stay at the scene to provide information to paramedics
- Administer Naloxone if you have it, •
- Know that the Good Samaritan Drug Overdose Act protects you.
LPH continues to validate all reports of recent overdoses with stakeholders and health system partners. For more information, please visit https://lambtonpublichealth.ca/.